Hail, Pulaski
- When
- April 16, 2:09 PM CST
- Where
- Pulaski County, 0.89 mi SW of Monnie Springs
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.910, -92.500
Ping pong ball sized hail fell near the town of Roland.
Severe thunderstorms brought damaging winds and large hail to central and north Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms brought damaging winds and large hail to central and north Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 16, 11:24 AM CST, 2 hours 45 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 1224 PM CDT Tue Apr 16 2024 ...New AVIATION... .SHORT TERM... (Today through Wednesday Night) Issued at 202 AM CDT Tue Apr 16 2024 Some spotty SHRA/isolated TSRA is lifting NE into and across portions of the CWA early this Tue morning...though most areas are remaining generally dry. Winds have initially remained relatively weak so far tonight...but some higher elevations are starting to see winds pick up this morning. This looks to be the trend throughout the day...with SRLY winds increasing into the afternoon hrs. Currently...looks like winds will remain just below Wind Adv criteria...but there could be a couple spots that see winds gust over 40 mph at times. Moisture levels will continue to increase today...with increased cloud cover expected to continue. These clouds will tend to keep temps from warming too far...but expect to see temps in the 70s for most areas. Where some clouds break up for a period of time...temps could warm into the 80s as a result. Convection looks to develop for portions of the area by midday into the afternoon hrs as the dryline to the west of AR pushes east before stalling/retreating this evening. Most of the upper level energy will also be passing north of AR...and with SFC heating limited by cloud cover...the instability and forcing seems a bit lacking. However...deep layer SHR and 0-3km SRH look impressive enough to see some SVR Wx potential. The caveat will be will there be enough forcing to overcome mid-level warm/dry air to for convection to be sustained. If storms develop...they will have the capability to become strong/SVR...with the best potential for seeing any SVR storms across the NRN half/two-thirds of AR this afternoon in closer proximity to the upper forcing. All SVR hazards will be possible with the strongest storms. Overall QPF looks limited given the lack of precip coverage...but any storm could bring brief heavy rain. The lack of precip coverage is also why POPs have been limited to below NBM to likely category. The precip potential will shift east of the area for tonight into Wed...but the frontal boundary will remain W/NW of AR. Temps will remain warm for Wed as a result...with temps in the 80s for most areas. Mainly dry conditions will be seen through the rest of the short term period...but POPs look to increase starting early in the long term. && .LONG TERM... (Thursday through Monday) Issued at 202 AM CDT Tue Apr 16 2024 To begin the period, zonal flow aloft will bring an unsettled weather pattern across the state for much of the long term period. By Thursday morning a warm front will lift just north of the state bringing the chance for showers and storms within the warm sector. By Friday, a cold front is expected to move across the state stalling just to the south of the CWA. This stalled front will keep PoPs elevated in the forecast through the weekend. By Monday...high pressure begins to move back into the state...bringing back those calm and dry conditions. While there is still some model uncertainty regarding exact details associated with these systems...it does appear unsettled weather is expected through much of the long term. Changes to the forecast are possible this far out so continue to check back in for additional updates. Temperatures are expected to be warmest on Thursday with highs in the low to mid 80s and overnight lows in the upper 50s and 60s. By Friday and the weekend, high temperatures are expected to drop into the upper 50s to lower 70s with overnight lows in the lower 40s to mid 50s. && .AVIATION... (18Z TAFS) Issued at 1217 PM CDT Tue Apr 16 2024 A cold front will move east through the county warning area during late afternoon and evening. MVFR ceilings are expected in the vicinity of the front. Minimal veering of surface wind flow is expected with frontal passage. Best chances for TSRA is expected across northeast sections of the forecast area between 21 and 00z. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 76 66 85 64 / 70 60 10 10 Camden AR 81 67 83 65 / 50 40 0 10 Harrison AR 75 60 85 62 / 50 0 0 10 Hot Springs AR 75 65 83 64 / 70 50 10 10 Little Rock AR 80 67 85 67 / 60 60 10 10 Monticello AR 82 68 82 66 / 30 40 10 10 Mount Ida AR 74 65 83 64 / 70 30 10 10 Mountain Home AR 74 63 86 62 / 70 10 0 10 Newport AR 79 67 84 65 / 60 70 10 10 Pine Bluff AR 81 67 83 66 / 50 50 10 10 Russellville AR 76 65 85 65 / 60 20 0 10 Searcy AR 78 66 84 65 / 60 70 10 10 Stuttgart AR 80 67 83 67 / 50 60 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...62 LONG TERM....73 AVIATION...55
Hazardous Weather Outlook National Weather Service Little Rock AR 210 AM CDT Tue Apr 16 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-171000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 210 AM CDT Tue Apr 16 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some thunderstorms will be possible for today into this evening. An isolated strong to severe thunderstorm could be seen...with all hazards possible with the strongest storms. The best chances for seeing any severe weather will be across the northern half to two-thirds of the area. Some breezy southerly winds will be seen for today...with winds of 15 to 25 mph expected. Gusts may be 30 to over 40 mph at times. The threat for hazardous weather looks to become low by tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for hazardous weather looks to remain low on Wednesday. However...thunderstorms are forecast later this week as a cold front dives south through the state. This will bring unsettled weather Thursday through the weekend. .Spotter Information Statement... Spotter activation will may be needed this afternoon across northern Arkansas. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
242 PM CDT Tue Apr 16 2024
ARZ039-042>044-162015-
Pulaski AR-Perry AR-Saline AR-Garland AR-
242 PM CDT Tue Apr 16 2024
...A strong thunderstorm will impact portions of central Perry, north
central Garland, northwestern Saline and northwestern Pulaski
Counties through 315 PM CDT
...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jessieville, or 9 miles northwest of Hot Springs Village, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs Village... Perryville...
Houston... Jessieville...
Williams Junction... Wye Mountain...
Antioch in Perry County... Oak Grove in Perry County...
Long Mountain... Paron...
Thornburg... Reform...
Cherry Hill in Perry County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3485 9314 3507 9271 3507 9270 3476 9266
3467 9305 3474 9315
TIME...MOT...LOC 1942Z 243DEG 35KT 3478 9305
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
72Special Weather Statement
National Weather Service Little Rock AR
307 PM CDT Tue Apr 16 2024
ARZ024-031-123-223-162030-
Van Buren County Higher Elevations AR-Southeast Van Buren County AR-
Conway AR-Cleburne AR-
307 PM CDT Tue Apr 16 2024
...A strong thunderstorm will impact portions of southern Van Buren,
western Cleburne and northeastern Conway Counties through 330 PM CDT
...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or 16 miles northeast of Morrilton, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Heber Springs... Clinton...
Fairfield Bay... Greers Ferry...
Damascus... Shirley...
Higden... Fairfield Bay Marina...
Claude... Cleveland...
Catholic Point... Middleton...
Fairbanks... Lanty...
Whipple... Sugar Loaf Recreation Area...
Blick... Choctaw...
Bee Branch... Beverage Town...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3548 9195 3537 9243 3537 9248 3536 9248
3532 9264 3534 9273 3546 9273 3571 9232
3571 9212
TIME...MOT...LOC 2007Z 240DEG 34KT 3538 9262
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
72The Little Rock radar (KLZK), 23 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Ping pong ball sized hail fell near the town of Roland.
Half-dollar sized hail fell in Mayflower.
Quarter-sized hail fell near the community of Garner.
Dime to as large as nickel sized hail fell in the town of Mountain Home.
A wind gust of 63 mph was measured near Cypress Junction in the southwestern Little Rock metro.
The town of Redfield sustained several downed trees and powerlines. Additionally, damage occurred to a mobile home from the severe winds and a tree fell onto a church.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, April 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1166404, 1166405, 1166406, 1166407, 1166408, 1166409.